Asthma Home > Proventil Overdose
As with any drug, it is possible to take too much Proventil. Symptoms of a Proventil overdose include chest pain, fast heart rate, and nervousness, among other things. If you think that you may have overdosed on Proventil, seek medical attention right away.
Proventil® (albuterol inhaler) is a prescription medication used to treat asthma and other lung conditions. Proventil overdose effects will vary depending on a number of factors, including how much Proventil was taken and whether it was taken with any other medicines, alcohol, street drugs, or a combination of these.
If you happen to overdose on Proventil, seek medical attention immediately.
Proventil overdose symptoms may include:
- Chest pain (angina)
- High blood pressure (hypertension) or low blood pressure (hypotension)
- Fast heart rate (tachycardia)
- Shakiness (tremor)
- Dry mouth
- Feelings of a rapidly or forcefully beating heart (heart palpitations)
- Irregular heart rhythm (arrhythmia)
- Low potassium in the blood (hypokalemia)
- Cardiac arrest
- Loss of life.
Treatment for a Proventil overdose involves supportive care. This type of care consists of treating the symptoms that occur as a result of the overdose. For example, supportive treatment options may include:
- Fluids through an intravenous line (IV)
- Medications to reverse the effect of Proventil (such as beta blockers)
- Other treatments based on complications that occur.
Again, it is important that you seek medical attention immediately if you believe that you may have overdosed on Proventil.